Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Severe depression due to job loss, loss of appetite, imbalance. History of arthritis. Cure?

For the last 2 almost 3 months my boyfriend has been in a severe depression! He lost his job of 5 yrs and feels worthless! He does have severe arthritis and hurts constantly, ankles knees and Wrists! But will not go to a Dr! Well he is do depressed that sometimes he don t eat anything all day! Well tonight while trying to walk he fell 3 times! What do I do???!
Asked On : Mon, 11 Feb 2013
Answers:  2 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Thanks for your query. I understand that your boy friend is indeed passing through multiple stressors in life. It is possible that he is suffering from stress-related adjustment disorder or full blown depressive disorder. Hence, he needs a psychiatric evaluation to clinch the diagnosis and initiate on antidepressants if needed. Psychology sessions on stress management might also be beneficial for him.
Dr Sundar
Answered: Tue, 12 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. As you say his mood change is related to his job loss. Actually it is an adjustment problem with his new situation. Most of the time it is transient and it may not need medication, but if it lasts more than several months, it is better to take advantage of a medication for his mood. The most important thing for him is to learn how to cope with stressful situations. Some people may need to learn some communication skills as well to find a new job faster or to resolve their problem in the previous job. Your support would be really important at this time, and he should also seek for some skills to change his situation. I wish him the best health.
Answered: Tue, 12 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor